Alert archive / Illinois / Frost Advisories in 2014
Frost Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 4, 2014, 2:40 PM CDT for 6 counties in Illinois. It took effect at Oct 5, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 2:40 PM CDT (19:40 UTC)
- In effect from
- Oct 5, 2014, 1:00 AM CDT
- Expired
- Oct 5, 2014, 7:37 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Bureau County, IL, Carroll County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WWUS73 KDVN 041940 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 240 PM CDT SAT OCT 4 2014 ...AREAS OF FROST TONIGHT... .A COLD AIRMASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND LIGHT WINDS TO BRING THE THREAT FOR AREAS OF FROST OVERNIGHT INTO EARLY SUNDAY MORNING. ILZ001-002-007-009-017-018-050345- /O.NEW.KDVN.FR.Y.0003.141005T0600Z-141005T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 240 PM CDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING...AFTER MIDNIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...PATCHY TO AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AND AREAS PROTECTED FROM WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ ERVIN
4 follow-up statements
124 WWUS73 KDVN 050145 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CDT SAT OCT 4 2014 ...AREAS OF FROST TONIGHT... .A COLD AIRMASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND LIGHT WINDS TO BRING THE THREAT FOR AREAS OF FROST OVERNIGHT INTO EARLY SUNDAY MORNING. ILZ001-002-007-009-017-018-050945- /O.CON.KDVN.FR.Y.0003.141005T0600Z-141005T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 845 PM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TIMING...AFTER MIDNIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...PATCHY TO AREAS OF FROST ARE EXPECTED...ESPECIALLY IN LOW LYING AND AREAS PROTECTED FROM WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ ERVIN/RP KINNEY
673 WWUS73 KDVN 050819 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 319 AM CDT SUN OCT 5 2014 ...AREAS OF FROST TONIGHT... .A COLD AIR MASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND LIGHT WINDS TO BRING THE POSSIBILITY OF FROST THROUGH SUNRISE SUNDAY. ILZ001-002-007-009-017-018-051300- /O.CON.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 319 AM CDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...AFTER MIDNIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...PATCHY FROST MAY BE POSSIBLE IN LOW LYING AREAS PROTECTED FROM WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
399 WWUS73 KDVN 051137 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 637 AM CDT SUN OCT 5 2014 ...AREAS OF FROST TONIGHT... .A COLD AIR MASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND LIGHT WINDS TO BRING THE POSSIBILITY OF FROST THROUGH SUNRISE SUNDAY. ILZ001-002-007-009-017-018-051300- /O.CON.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 637 AM CDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...AFTER MIDNIGHT. * TEMPERATURES...IN THE MID 30S. * IMPACTS...PATCHY FROST MAY BE POSSIBLE IN LOW LYING AREAS PROTECTED FROM WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
542 WWUS73 KDVN 051237 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 AM CDT SUN OCT 5 2014 ILZ001-002-007-009-017-018-051345- /O.CAN.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/ JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...PRINCETON...HENNEPIN 737 AM CDT SUN OCT 5 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:33 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 4, 12:33 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1233 PM CDT SAT OCT 4 2014 .UPDATE... ISSUED AT 736 AM CDT SAT OCT 4 2014 RADAR TRENDS THE PAST 90 MINUTES SHOW A DECREASE IN AREAL COVERAGE OF THE PRECIPITATION. RAP TRENDS INDICATE THE OVERALL FORCING WILL CONTINUE TO WEAKEN DURING THE MORNING BRINGING AN EARLIER END TO THE PRECIPITATION. BASED ON OBSERVATIONS/CO-OP REPORTS THE PRECIPITATION IS MORE OF A MIX NOW. UPDATE ISSUED AT 625 AM CDT SAT OCT 4 2014 MORE OBSERVATION SITES ARE REPORTING LIGHT SNOW...UNKNOWN PRECIP OR LIGHT RAIN/DRIZZLE. THE FORECAST HAS BEEN ADJUSTED SLIGHTLY TO BETTER FIT CURRENT RADAR TRENDS. RADAR DOES SHOW A POCKET OF HEAVIER PRECIPITATION MOVING OUT OF THE KCID AREA TOWARD THE SOUTHEAST. UPDATE ISSUED AT 453 AM CDT SAT OCT 4 2014 LIGHT SNOW IS NOW MOVING INTO THE NORTHERN PARTS OF THE AREA. A FEW FLAKES OF SNOW HAVE BEEN OBSERVED AT THE OFFICE SO THE RADAR RETURNS TO THE NORTH AND EAST OF THE METRO AREA MINIMALLY HAVE SOME VERY LIGHT SNOW. && .SYNOPSIS... ISSUED AT 340 AM CDT SAT OCT 4 2014 06Z SFC ANALYSIS HAS SEVERAL WEAK TROFS FROM THE OHIO VALLEY INTO THE NORTHERN PLAINS. DEW POINTS WERE IN THE 20S AND 30S ACROSS MUCH OF THE MIDWEST WITH 40S AND HIGHER FROM THE OHIO VALLEY INTO THE DEEP SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 340 AM CDT SAT OCT 4 2014 RADAR AND SURFACE REPORTS INDICATE MIXED PRECIPITATION ACROSS SOUTHEAST MINNESOTA/WESTERN WISCONSIN THAT WAS MOVING INTO NORTHEAST IOWA. SEVERAL SITES INDICATE PURE SNOW FALLING WITH THE NEAREST SITE BEING KDEH. THE FORCING SUPPORTING THE PRECIPITATION WILL MOVE INTO THE AREA IN THE PRE-DAWN HOURS AND OVERSPREAD ROUGHLY THE NORTHEAST HALF OF THE AREA DURING THE EARLY MORNING HOURS. PRECIPITATION WILL THEN END FROM WEST TO EAST THROUGH MID DAY. THE DRYNESS OF THE OVERALL AIR WILL COOL THE ATMOSPHERIC COLUMN AS PRECIPITATION BEGINS ACROSS THE NORTH. THIS COOLING WILL RESULT IN A RAIN/SNOW MIX THAN CHANGES OVER TO ALL SNOW PRIOR TO SUNRISE. GROUND TEMPERATURES ARE IN THE 50S SO ANY SNOW WILL MELT ON CONTACT. AIR TEMPERATURES ARE ALSO ABOVE FREEZING SO NO ACCUMULATION WILL BE SEEN ON ELEVATED SURFACES. LIGHT SNOW/FLURRIES WILL CONTINUE AFTER SUNRISE AND SLOW MIX WITH AND CHANGE OVER TO ALL RAIN BEFORE ENDING AROUND MID DAY. CLOUDS WILL CLEAR FROM WEST TO EAST DURING THE AFTERNOON BUT HIGH TEMPERATURES WILL BE WELL BELOW NORMAL. QUIET CONDITIONS WILL BE SEEN ACROSS THE AREA THIS EVENING WITH ONLY AN INCREASE IN CLOUDS EXPECTED AFTER MIDNIGHT. THE COLD TEMPERATURES AND LIGHTER WINDS DO BRING UP THE POTENTIAL FOR PATCHY FROST LATE TONIGHT FOR AREAS GENERALLY ALONG/NORTH OF I-80. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 340 AM CDT SAT OCT 4 2014 MOST OF THE LONG TERM WILL BE DOMINATED BY NORTHWEST FLOW WITH A SLOW MOVING UPPER LOW MEANDERING ABOUT WESTERN ONTARIO PROVINCE THROUGH MIDWEEK. THE NORTHWEST FLOW WILL MAINTAIN GENERALLY BELOW NORMAL TEMPS THROUGH THE PERIOD... WITH A FEW BOUTS OF SHOWERS POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES ARE SHUTTLED DOWN IN NORTHWEST FLOW. TIMING OF THESE DISTURBANCES AND SUBSEQUENT PCPN CHANCES REMAINS ONE OF THE BIGGEST CHALLENGES GIVEN POOR MODEL CONSISTENCY. BLENDED APPROACH HIGHLIGHTS MONDAY AND LATER WEDNESDAY THROUGH THURSDAY AS MAIN WINDOWS OF ANY RAIN CHANCES. GIVEN NORTHWEST FLOW ANY RAIN AMOUNTS MOSTLY SPOTTY AND LIGHT. THE QUESTION TOWARD THE END OF THE WEEK IS EVENTUAL TRACK OF HURRICANE SIMON REMNANTS AND WHETHER OR NOT THEY INTERACT WITH FRONTAL ZONE TO BRING BETTER RAIN CHANCES AND AMOUNTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1229 PM CDT SAT OCT 4 2014 STRATOCUMULUS CLOUDS ARE LIFTING ABOVE MVFR LEVELS AS OF 18Z TODAY...AND WILL CONTINUE TO BE VFR THROUGH THE AFTERNOON AND NIGHT TONIGHT. WHILE THE AIR WILL BE COLD...WE WILL SEE WINDS SLOWLY DECREASE UNDER 10 KTS BY SUNSET TONIGHT...WITH A GENERAL BACKING TO WEST EXPECTED AS HIGH PRESSURE SLIDES TO THE SOUTH OF IOWA. AFTER 06Z/05 WIDESPREAD MID CLOUDS ABOVE 8000 FT WILL SPREAD IN FROM THE WEST AS WARM AIR BEGINS TO SHIFT BACK INTO THE UPPER MIDWEST. NO VISIBILITY RESTRICTIONS ARE EXPECTED AT ANY TIME DURING THE PERIOD. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...05 SHORT TERM...08 LONG TERM...05 AVIATION...ERVIN
Hazardous weather outlook, Oct 4, 4:21 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 421 AM CDT SAT OCT 4 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 421 AM CDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE LATE TONIGHT ALONG AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.